MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 02/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study (b)(6), an 86-year-old male ((b)(6)) with a history of diabetes and deep vein thrombosis, presented with an unwitnessed wake up stroke.Last time seen well was on (b)(6) 2024 at 02:00.Symptoms were first observed on (b)(6) 2024 at 06:00.The patient was presented to the treating hospital on the same day at 09:02, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic¿.The patient¿s baseline nihss score was 24 and modified rankin scale score mrs score was ¿0- no symptoms¿.On (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using a 132cm large bore 71 catheter (ic71132ug/31032506) for an occlusion at the m1 segment of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made using the direct contact aspiration device alone and resulted in a mtici score of 2c, with clot retrieval in the aspirate.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 pnovus21 microcatheter and an 8 bobby balloon guide were also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 11.On (b)(6) 2024, the patient experienced the event of ¿acute respiratory failure secondary to cerebral injury,¿ which was made known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as a serious and severe adverse event, that was unrelated to the embotrap iii study device (not used), unrelated to the large bore catheter, and unrelated to the primary surgical procedure.The event required medical intervention of intubation and respiratory support; ¿re-intubated on (b)(6) 2024.Intubated to vent ac 18, 470, 60% and peep +8.Requiring medi-nebs, frequent suctioning for respiratory insufficiency.¿ the outcome was fatal, as the patient expired on (b)(6) 2024.Additional/modified information was received on 03-may-2024.Summary: regarding the adverse event of "acute respiratory failure secondary to cerebral injury," the term has been updated to "progression of index stroke." this modified information has been reviewed.No changes regarding the reportability determination nor coding were required.Additional information was received on 20-jun-2024.Summary: on (b)(6) 2024, the patient experienced the event of ¿right mca scattered blood products,¿ which became known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap iii study device (not used), unrelated to the large bore catheter, but probably related to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿not recovered/not resolved.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Per the additional information received on 20-jun-2024, regarding the event of ¿right mca scattered blood products¿; hemorrhage is a known potential complication associated with the use of the embovac large bore catheter and is mentioned in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.The investigator felt the event was unrelated to the embovac large bore catheter but probably related to the surgical procedure; however, the embovac was used during the procedure and the correlating relationship between event to the used device as a contributing factor cannot be ruled out entirely.Since the outcome is recorded as ¿not recovered/not resolved,¿ this event may meet the definition of a serious injury, as the impact to the patient¿s daily living is unknown.However, there is no medical evidence to suggest the event contributed to the death.Based on this information and the assessment of the mso, the event of ¿right mca scattered blood products¿ will be conservatively reported to the us fda, reporting under criteria 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 20-jun-2024.The file will be re-reviewed if additional information is received at a later date.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31032506 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19703345
Report Number3008114965-2024-00676
Device Sequence Number20751668
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public10886704082378
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberIC71132UG
Device Lot Number31032506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOBBY¿ 8F BALLOON CATHETER (WALLABY PHENOX); PNOVUS¿ 21 MICROCATHETER (WALLABY PHENOX)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age86 YR
Patient SexMale